Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 11, 2013, 4:16 PM EDT for 4 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 4:16 PM EDT (20:16 UTC)
- Expired
- Sep 11, 2013, 10:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 4:20 PM EDT | FLOOD | Marathon, NY | LOCAL FIRE DEPARTMENTS FROM MARATHON... KILLAWOG... LISLE... WHITENY POINT AND CINCINNATUS RESPONDING TO MULTIPLE CALLS FOR TREES AND WIRES DOWN... AS WELL AS ROADS FLOODED MAKING THEM IMPASSABLE FOR SCHOOL BUSES IN SOUTHERN CORTLAND AND NORTHERN BROOME COUNTI |
| Sep 11, 5:12 PM EDT | FLASH FLOOD | Center Lisle, NY | DUDLEY CREEK IS OUT OF ITS BANKS IN LISE. REPORTED BY THE WIFE OF A NWS EMPLOYEE. |
| Sep 11, 7:28 PM EDT | FLASH FLOOD | Lisle, NY | DUDLEY CREEK IS OUT OF ITS BANKS. MULTIPLE ROADS ARE CLOSED....SOME OF WHICH ARE WASHED OUT. A FEW HOUSES ARE SURROUNDED BY WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
326 WGUS51 KBGM 112016 FFWBGM NYC007-017-023-107-120215- /O.NEW.KBGM.FF.W.0049.130911T2016Z-130912T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 416 PM EDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK... WEST CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN CORTLAND COUNTY IN CENTRAL NEW YORK... NORTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK... * UNTIL 1015 PM EDT * AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR HAS ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN IN FAR NORTHERN BROOME COUNTY TO SOUTHERN CORTLAND COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE BY 6 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD... LISLE AND WHITNEY POINT. RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623 $$ DJN
5 follow-up statements
512 WGUS71 KBGM 112100 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 500 PM EDT WED SEP 11 2013 NYC007-017-023-107-120215- /O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY- 500 PM EDT WED SEP 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTHEASTERN TIOGA...SOUTHEASTERN CORTLAND...WEST CENTRAL CHENANGO AND NORTHWESTERN BROOME COUNTIES... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAINFALL HAS TAPER OFF IN THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD... LISLE AND WHITNEY POINT. DOPPLER RADAR RAINFALL ESTIMATES HAVE TOPPED 6 INCHES IN THE LAST 3 HOURS JUST NORTHWEST OF CENTER LISLE IN BROOME COUNTY. RADAR SHOWED A LARGER AREA OF 3 TO 5 INCHES OF RAIN ACROSS THE EXTREME NORTHWEST PORTION OF BROOME COUNTY INTO FAR SOUTHERN CORTLAND COUNTY. THE HEAVIEST RAIN HAS ENDED BUT RUNOFF FROM THIS AFTERNOONS RAIN WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL STREAMS AND CREEKS IN THE WARNING AREA. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623 $$ DJN
156 WGUS71 KBGM 112127 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 527 PM EDT WED SEP 11 2013 NYC007-017-023-107-120215- /O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY- 527 PM EDT WED SEP 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTHEASTERN TIOGA...SOUTHEASTERN CORTLAND...WEST CENTRAL CHENANGO AND NORTHWESTERN BROOME COUNTIES... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ANOTHER BATCH OF VERY HEAVY RAINFALL WAS MOVING BACK INTO NORTHERN BROOME COUNTY AND SOUTHERN CORTLAND COUNTY WHERE BETWEEN 3 AND 6 INCHES OF RAIN HAS ALREADY FALLEN. THIS ADDITIONAL HEAVY RAINFALL COULD CAUSE MAJOR FLASH FLOODING IN THE WARNING AREA. THIS COULD BECOME A VERY DANGEROUS FLASH FLOOD SITUATION. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD... LISLE AND WHITNEY POINT. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623 $$ DJN
328
WGUS71 KBGM 112244
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED SEP 11 2013
NYC017-023-107-112251-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHENANGO NY-CORTLAND NY-TIOGA NY-
644 PM EDT WED SEP 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
TIOGA...SOUTHEASTERN CORTLAND AND WEST CENTRAL CHENANGO COUNTIES...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
4237 7612 4241 7613 4241 7603 4241 7586
4237 7586
$$
NYC007-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
644 PM EDT WED SEP 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHWESTERN BROOME COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAIN HAS MOVED TO THE EAST WITH ONLY A FEW
LIGHTER RAIN SHOWERS EXPECTED FOR THE REST OF THE EVENING.
SIGNIFICANT FLASH FLOODING WAS REPORTED IN AND AROUND THE CENTER
LISLE AREA OF NORTHWEST BROOME COUNTY WHERE RADAR ESTIMATED UP TO 7
INCHES OF RAIN HAS FALLEN. THERE WERE NUMEROUS ROAD CLOSURES,
ROAD WASHOUTS AND SEVERAL HOMES THAT WERE SURROUNDED BY WATER.
SEVERAL CREEKS INCLUDING DUDLEY CREEK WERE FLOODING. THERE WAS A
REPORT OF A TRAILER PARK THAT WAS BEING EVACUATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LISLE AND
WHITNEY POINT.
RUNOFF FROM THE HEAVY RAINFALL EARLIER TODAY WILL CONTINUE TO CAUSE
FLASH FLOODING IN NORTHERN BROOME COUNTY UNTIL LATE THIS EVENING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
4237 7612 4241 7613 4241 7603 4241 7586
4237 7586
$$
DJN464
WGUS71 KBGM 120031
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
831 PM EDT WED SEP 11 2013
NYC007-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
831 PM EDT WED SEP 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHWESTERN BROOME COUNTY...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN HAS ENDED IN NORTHERN BROOME COUNTY FOR THE TIME
BEING. ADDITIONAL LIGHTER RAIN SHOWERS WILL MOVE BACK INTO NORTHERN
BROOME COUNTY BETWEEN 10 PM AND 11 PM. EXPECT ONLY AN ADDITIONAL
QUARTER INCH OF RAIN OVERNIGHT AS THE HEAVY RAINS HAVE ENDED.
THERE WERE REPORTS OF NUMEROUS ROAD CLOSURES IN THE NORTHWEST PART
OF BROOME COUNTY WITH THE CENTER LISLE AREA BEING THE HARDEST HIT.
RADAR ESTIMATED UP TO 7 INCHES OF RAIN IN THIS AREA. MANY ROADS WERE
REPORTED TO BE WASHED OUT AND DAMAGED WITH A FEW BRIDGES POTENTIALLY
THREATENED BY FLOOD WATERS. AT LEAST 3 HOMES HAVE BEEN SURROUNDED BY
FLOOD WATERS. EXPECT THE FLOODING TO GRADUALLY ABATE LATE THIS
EVENING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
4237 7612 4241 7613 4241 7603 4241 7586
4237 7586
$$
DJN548
WGUS71 KBGM 120208
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 PM EDT WED SEP 11 2013
NYC007-120209-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
1008 PM EDT WED SEP 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BROOME
COUNTY...
NO ADDITIONAL HEAVY RAINFALL IS ANTICIPATED OVERNIGHT...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
4237 7612 4241 7613 4241 7603 4241 7586
4237 7586
$$
MLJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:42 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 11, 3:42 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 342 PM EDT WED SEP 11 2013 .SYNOPSIS... VERY WARM HUMID WEATHER WILL COVER THE AREA THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING WILL DISSIPATE OVERNIGHT... THEN A COLD FRONT WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON THURSDAY. MUCH COOLER WEATHER WILL FOLLOW BEHIND THE FRONT ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON IN A VERY MOIST... UNSTABLE AIRMASS AS THE UPPER RIDGE SLOWLY BEGINS TO BREAK DOWN IN RESPONSE TO PASSAGE OF A WEAK SHORT WAVE. STORMS HAVE EXHIBITED MODERATELY STRONG UPDRAFTS... WITH A FEW ISOLATED SEVERE REPORTS THROUGH 330 PM... HOWEVER THEY HAVE NOT BEEN LONG-LIVED OR WELL ORGANIZED ENOUGH TO PRODUCE WIDESPREAD SEVERE WEATHER AS OF YET. SHEAR WILL REMAIN MARGINAL FOR ORGANIZED CONVECTION THROUGH THIS EVENING ACROSS SOUTHERN NY AND NORTHERN PA... BUT IS A BIT STRONGER ACROSS CENTRAL NY. BASED ON THIS STORMS COULD EXHIBIT MORE ORGANIZATION AS THEY MOVE INTO THE SYR/RME/UCA AREA THROUGH EARLY THIS EVENING. REGARDLESS LARGE AMOUNTS OF INSTABILITY WILL BE SUFFICIENT FOR AT LEAST AN ISOLATED SEVERE THREAT INTO THIS EVENING... AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM. STORMS SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY DIE OUT AS MID-LEVEL HEIGHTS CONTINUE TO FALL SLOWLY AND THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE. BASED ON THIS HAVE GONE WITH 40-50 POPS FOR MOST OF THE AREA THROUGH EARLY THIS EVENING... THEN LOWERED TO 20 TO 30 POPS OVERNIGHT. TEMPERATURES OVERNIGHT WILL REMAIN UNSEASONABLY WARM WITH LOWS ONLY REACHING NEAR 70 IN MOST PLACES. && .SHORT TERM /6 AM THIS THURSDAY THROUGH SATURDAY/... STRONG COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY ACCOMPANIED BY ONE OR TWO MORE ROUNDS OF SHOWERS AND THUNDERSTORMS. THE SEVERITY OF THIS EVENT MAY DEPEND ON HOW MUCH RAIN AND CLOUDINESS OCCURS IN THE MORNING. MODELS HAVE BEEN FAIRLY CONSISTENT WITH DEVELOPING CONVECTION WELL AHEAD OF THE FRONT THURSDAY MORNING IN A REGION OF CONTINUED MID-LEVEL HEIGHT FALLS AND POSSIBLY A LEE SURFACE TROUGH. THIS SHOULD KEEP THE ATM FROM GETTING AS UNSTABLE AS TODAY... BUT LARGE-SCALE FORCING WILL BE MUCH MORE SIGNIFICANT AND ANY STORMS AHEAD OF THE COLD FRONT THURSDAY AFTERNOON COULD STILL BE SEVERE. AT THIS POINT WE ARE STILL EXPECTING MLCAPE VALUES OF 1000-1500 J/KG THURSDAY AFTERNOON WHICH SHOULD BE SUFFICIENT FOR SEVERE STORMS GIVEN THE STRONG FORCING AND INCREASING DEEP LAYER WINDS AND SHEAR ACCOMPANYING THE APPROACHING MID-LEVEL TROUGH. STORMS WILL END THURSDAY EVENING WITH THE PASSAGE OF THE COLD FRONT. MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT WITH LAKE CLOUDS AND SHOWERS DEVELOPING SOUTH OF LAKE ONTARIO BY FRIDAY MORNING AS 850 MB TEMPERATURES FALL TO AROUND +5 DEGREES C. CLOUDS AND SCATTERED SHOWERS WILL CONTINUE ACROSS CENTRAL NY AND NORTHERN PA THROUGH FRIDAY AS 850 MB TEMPERATURES FALL TO AROUND +2... WHICH WILL BE EASILY COOL ENOUGH FOR SOME LAKE ENHANCEMENT ESPECIALLY OVER OUR NORTHERN COUNTIES. TEMPERATURES FRIDAY WILL STRUGGLE TO CLIMB OUT OF THE 50S IN SOME PLACES. SATURDAY WILL BE DRY AND COOL WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS TOWARD THE AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH EXTENDED PERIOD. THE NORTHEAST WILL BEGIN THE PERIOD IN AN UPPER LEVEL TROF WITH A GRADUALLY BUILDING RIDGE LATE IN THE PERIOD AS THE MID WEST RIDGE BUILDS INTO THE GREAT LAKES. OVERALL A FAIRLY DRY BUT COOL EXTENDED FORECAST. ONLY PRECIP MAKER WILL BE A SFC COLD FRONT SUNDAY NIGHT INTO MONDAY MORNING. WILL CONTINUE TO ADVERTISE SLIGHT CHC/CHC POPS FOR THIS BOUNDARY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A VERY UNSTABLE AIRMASS RESIDES OVER THE REGION AND WITH AN UPPER LEVEL DISTURBANCE PASSING THROUGH THIS AFTERNOON SCATTERED THUNDERSTORMS ARE EXPECTED. WE ARE CURRENTLY UNDER A SEVERE THUNDERSTORMS WATCH UNTIL 01Z. TO COVER THIS CONVECTION INCLUDED A THREE HOUR TEMPO MVFR THUNDERSTORM GROUP AT ALL TERMINALS FOR THE MID TO LATE AFTERNOON HOURS. OVERNIGHT, WIDESPREAD MVFR VSBYS ARE EXPECTED DUE TO HAZE/FOG. DENSE FOG IS NOT EXPECTED ATTM DUE TO BOUNDARY LAYER MIXING AND MID LEVEL CLOUDS. ON THURSDAY, A COLD FRONT WILL CROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS.. FOR ALL BUT KAVP INCLUDED TEMPO GROUP FOR MVFR THUNDERSTORMS DURING THE LATE MORNING/EARLY AFTERNOON PERIOD. SOUTHWEST WINDS AT 10 KNOTS WITH GUSTS NEAR 20 KNOTS IN THE HIGHER ELEVATIONS AND LAKE PLAIN. LIGHT WINDS OVERNIGHT FOLLOWED BY SOUTHWEST WINDS AGAIN THURSDAY MORNING. OUTLOOK... FRI...EARLY MVFR CIGS/-SHRA...MAY IMPROVE BY LTR IN THE DAY. SAT/SUN...VFR...BUT MAYBE SOME EARLY MORNING FOG/IFR AT KELM. SUN NIGHT/MONDAY...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS. && .CLIMATE... TUESDAY UPDATE... TODAY TO WED NGT SHOULD BE A FEW DEGREES SHY OF THE RECORD HIGHS. ESPECIALLY WITH THE LONGER THREADED SYRACUSE AND AVOCA RECORDS BACK TO THE EARLY 1900S. SEPT 10 RECORD HIGHS BGM 92 IN 1964 SYR 94 IN 1931 AVP 96 IN 1931 9/10 ACTUAL HIGHS BGM 84 SYR 89 AVP 92 SEPT 11 RECORD HIGHS BGM 87 IN 1983 SYR 97 IN 1931 AVP 95 IN 1931 SEPT 11 RECORD HIGH LOWS BGM 65 IN 1971 SYR 71 IN 1947 AVP 73 IN 1947 SEPT 12 RECORD HIGH LOWS BGM 68 IN 1961 SYR 70 IN 1906 AVP 74 IN 1931 && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MSE NEAR TERM...MSE SHORT TERM...MSE LONG TERM...RRM AVIATION...RRM CLIMATE...
Hazardous weather outlook, Sep 11, 3:46 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 346 PM EDT WED SEP 11 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-122000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 346 PM EDT WED SEP 11 2013 ...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
In the hours before
Local storm report, Sep 11, 3:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SIDNEY 42.31N 75.40W
09/11/2013 E0.75 INCH DELAWARE NY PUBLIC
&&
MJNSpecial weather statement, Sep 11, 3:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT WED SEP 11 2013 PAZ040-044-072-112015- LACKAWANNA PA-WAYNE PA- 350 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA AND SOUTHERN WAYNE COUNTIES... * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DUNMORE...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OLYPHANT AND PECKVILLE AT 355 PM EDT... JESSUP AND BLAKELY AT 400 PM EDT... MOUNT COBB AND WINTON AT 405 PM EDT... CORTEZ AND ARCHBALD AT 410 PM EDT... SOUTH CANAAN AND TRESSLARVILLE AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4165 7540 4146 7523 4131 7565 4146 7578 RRM
Local storm report, Sep 11, 4:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BROOKLYN 41.75N 75.81W
09/11/2013 E1.75 INCH SUSQUEHANNA PA EMERGENCY MNGR
REPORTED IN BROOKLYN TOWNSHIP ALONG STATE ROUTE 167.
ALSO... WIRES DOWN ON AN OCCUPIED VEHICLE AT THE
INTERSECTION OF SR-167 AND SR-2024
&&
MJNLocal storm report, Sep 11, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL SIDNEY 42.31N 75.40W
09/11/2013 E1.00 INCH DELAWARE NY PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED
&&
MJNLocal storm report, Sep 11, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL UNADILLA 42.33N 75.32W
09/11/2013 E1.75 INCH OTSEGO NY PUBLIC
&&
MJNSpecial weather statement, Sep 11, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 416 PM EDT WED SEP 11 2013 PAZ040-044-072-112100- LACKAWANNA PA-WAYNE PA- 416 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN LACKAWANNA AND SOUTHERN WAYNE COUNTIES... * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DICKSON CITY...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OLYPHANT AND BLAKELY AT 425 PM EDT... WINTON AND JESSUP AT 430 PM EDT... ARCHBALD AND JERMYN AT 435 PM EDT... CORTEZ AT 440 PM EDT... SOUTH CANAAN AND CARBONDALE AT 445 PM EDT... VANDLING AT 450 PM EDT... WAYMART AT 455 PM EDT... PROMPTON AND PROMPTON STATE PARK AT 500 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4169 7536 4150 7517 4133 7567 4150 7577 RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:12 PM EDT | Special Weather Statement | BGM | Tioga | 48 min |
| Sep 11, 2:49 PM EDT | Special Weather Statement | BGM | Broome | 41 min |
| Sep 11, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga | 50 min |
| Sep 11, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 49 min |
| Sep 11, 3:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 45 min |
| Sep 11, 3:58 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 62 min |
| Sep 11, 4:04 PM EDT | Areal Flood Advisory | BGM | Broome, Cortland, Tioga | 3 hr |
| Sep 11, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 60 min |
| Sep 11, 4:27 PM EDT | Special Weather Statement | BGM | Oneida | 63 min |
| Sep 11, 4:34 PM EDT | Areal Flood Advisory | BGM | Chenango | 6 hr |
| Sep 11, 4:35 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 55 min |
| Sep 11, 4:38 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 67 min |
| Sep 11, 4:41 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 6 hr |
| Sep 11, 4:49 PM EDT | Special Weather Statement | BGM | Delaware | 56 min |
| Sep 11, 4:56 PM EDT | Special Weather Statement | BGM | Delaware | 64 min |
| Sep 11, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 62 min |
| Sep 11, 5:20 PM EDT | Flash Flood Warning | BGM | Broome, Tioga | 6 hr |
| Sep 11, 5:26 PM EDT | Special Weather Statement | BGM | Delaware | 49 min |
| Sep 11, 5:44 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 6 hr |
| Sep 11, 6:47 PM EDT | Special Weather Statement | BGM | Sullivan | 58 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.